Opiate addict who keeps relapsing?

 

Opiate addict who keeps relapsing?

by Michele

(Mesa)

I am addicted to opiates, mainly oxycodone. My habit was to crush and snort about 180mg everyday for 8 months. After many attempts to stop, but never getting past 5 days because the withdrawal was so unbearable, i finally went 38 days cold turkey. the withdrawal was excruciating leaving me bed ridden for 3 weeks.

After 3 weeks the physical let up, but the depression and insomnia continued, on day 38 i relapsed once again on Opana. I have done 4 40 mg opana in the past week. (small doses for me) my question is am i going to go through another month of hell due to this use, or am I ok since I had not used any opiate for 38 days?

Comments for
Opiate addict who keeps relapsing?

Click here to add your own comments

Probably Yes!

by: Ned Wicker


Dear Michelle,

Chances are you are going to go through another unpleasant withdrawal, but I cannot say that with complete certainty. I admire your determination, but going “cold turkey” is seldom a good solution.

You might want to try detoxification, as this is done under the care of a qualified medical team and will help you avoid the physical discomfort. There are both in-patient and out-patient options.

Just quitting fails for another reason—just because you aren’t using doesn’t mean you’re out of the woods, as you can attest. That is why treatment is so important.

You need to discover the triggers for your behavior and why you need to use the drugs. After a treatment program, you can go into recovery and live a healthy and productive life. The key is to break the cycle of addiction and get your life back.


Click here to add your own comments


Join in and write your own page! It’s easy to do. How?
Simply click here to return to Your Question